Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 184, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2017, 1:39 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 30, 2017, 2:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:42 PM CDT | TSTM WND DMG | Samson, AL | POWER LINE REPORTED DOWN IN SAMSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WUUS52 KTAE 301839
SVRTAE
ALC031-061-301915-
/O.NEW.KTAE.SV.W.0184.170630T1839Z-170630T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
139 PM CDT FRI JUN 30 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Coffee County in southeastern Alabama...
Western Geneva County in southeastern Alabama...
* Until 215 PM CDT
* At 139 PM CDT, a severe thunderstorm was located over Samson, or 11
miles northwest of Geneva, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Geneva, Enterprise, Samson, Coffee Springs, Chancellor, Lytle,
Lucile, Marl, Central City, Logan Field Municipal A/P, Geneva
Municipal A/P, Enterprise Municipal A/P, Earlytown, Spears, Pera,
Eunola, Weeks, Sellersville, Highfalls and Cool Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 8582 3121 8579 3120 8579 3104 8575
3101 8612 3120 8616
TIME...MOT...LOC 1839Z 256DEG 23KT 3112 8605
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:09 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 30, 1:09 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 209 PM EDT Fri Jun 30 2017 .AVIATION [Through 18Z Saturday]... Scattered showers and thunderstorms will continue this afternoon, mainly across our inland areas. DHN, ABY, and VLD could see some brief visibility reductions in stronger showers/storms. Any showers and storms will likely dissipate by 00Z, with VFR conditions expected to prevail through the remainder of the period. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Today]... The previous forecast generally remains on track for today; only made a couple minor adjustments this morning. Adjusted forecast highs downward slightly across most of our area due to ample cloud cover this morning and projected mostly cloudy conditions throughout the day. Highs in the upper 80s are expected for most locations, with lower 90s possible across the inland FL Big Bend and south central GA. Ample moisture will remain in place along with moderate instability (MLCAPE values generally 1500-2500 J/kg). Combined with forcing from the sea breeze and outflow boundaries, this will result in showers and thunderstorms remaining likely near/north of I-10 through the afternoon and early evening. .SHORT TERM [Tonight Through Sunday]... Deep layer ridging will prevail locally through the weekend, while an upper trough and associated cold front will remain along or north of the Tennessee Valley. While it's possible that scattered storms could form along outflow moving away from this front, most of our convection through the weekend will be initiated by the seabreeze fronts. The W/SW steering flow would favor the greatest rain chances across north Florida, with PoPs across the entire region ranging from 30-50%. Expect high temperatures to climb into the middle 90s, with heat indices around 100 degrees in some spots. .LONG TERM [Sunday Night Through Friday]... Deep layer ridging will remain intact across the region through next week, with low-layer flow veering easterly and then southerly by the end of the week. The seabreezes will continue to be the trigger for afternoon storms, with near normal (40-60%) rain chances each day. Highs will likely continue to peak in the middle 90s. .MARINE... Light winds and low seas will prevail through next week, with showers and thunderstorms most likely each day in the early morning through the early afternoon. .FIRE WEATHER... There are no fire weather concerns. .HYDROLOGY... There is some potential for locally heavy rainfall across the area through today as the disturbance moves through the region. The primary impact would be localized flooding limited mainly to urban areas. However, the overall flood threat remains low. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 74 95 75 / 10 30 10 30 30 Panama City 77 89 77 88 74 / 20 20 10 20 10 Dothan 73 92 74 93 73 / 20 30 10 30 20 Albany 74 93 74 93 74 / 30 30 10 30 30 Valdosta 74 95 73 96 74 / 30 30 10 40 30 Cross City 75 93 75 93 74 / 20 20 10 40 30 Apalachicola 77 89 76 89 74 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Lahr MARINE...Harrigan FIRE WEATHER...Barry HYDROLOGY...Harrigan/Camp
In the hours before
Special weather statement, Jun 30, 1:21 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Tallahassee FL 121 PM CDT FRI JUN 30 2017 ALZ065-068-301900- Coffee AL-Geneva AL- 121 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 200 PM CDT... At 120 PM CDT, National Weather Service doppler radar indicated a a strong thunderstorm 8 miles northeast of Florala, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Geneva, Enterprise, Samson, Kinston, Coffee Springs, Chancellor, Lytle, Lucile, Marl, Ino, Central City, Logan Field Municipal A/P, Geneva Municipal A/P, Goodman, Enterprise Municipal A/P, Somerset, Earlytown, Hacoda, Spears and Pera. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3135 8584 3099 8578 3099 8619 3125 8619 TIME...MOT...LOC 1820Z 253DEG 33KT 3111 8626 ADL
Special weather statement, Jun 30, 1:26 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
126 PM CDT FRI JUN 30 2017
ALZ066-067-301915-
Dale AL-Henry AL-
126 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND WESTERN
HENRY COUNTIES UNTIL 215 PM CDT...
At 126 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles northeast of Ozark, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Ozark, Ariton, Newville, Bells Crossroads, Dill, Edwin,
Mabson, Arguta, Snells Crossroads, Graball, Dale County Lake, Dancey,
Phillips Crossroads, Skipperville, Echo, Capps, Roberts Crossroads,
Barefield Crossroads and Murphy Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3170 8528 3141 8525 3144 8569 3162 8569
3162 8542 3171 8542
TIME...MOT...LOC 1826Z 256DEG 23KT 3151 8557
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:21 PM CDT | Special Weather Statement | TAE | Geneva | 39 min |
| Jun 30, 1:26 PM CDT | Special Weather Statement | TAE | Dale | 49 min |
| Jun 30, 2:02 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 28 min |
| Jun 30, 2:27 PM CDT | Special Weather Statement | TAE | Dale | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.